MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE LT SZ 1-2 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE LT SZ 1-2 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74025621
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 06/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka was performed on (b)(6) 2019 where a jrny ii cr isrt xlpe lt sz 1-2 9mm, a journey tibia base np lt sz 2 and a jrny ii cr fem ox np lt sz 3 were implanted, the patient experienced pain.A revision surgery was performed on (b)(6) 2023.It was found that the insert showed wear.All products were exchanged for a competitor's devices.Patient current health status is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference: case(b)(4).
 
Additional Manufacturer Narrative
The devices were not returned for evaluation.However, the photographs were reviewed, and revealed that the insert, the tibial baseplate and the femoral component show signs of significant wear.The clinical/medical investigation concluded that, based on the information and photos provided, the insert deformation along with wear of the oxinium femoral condyle is suspicious of insert disassociation with third body debris/wear or articulation that isn¿t centered on the insert and would have contributed to the reported pain.The femoral component is noted to have partial cement adherence; however, it is unknown if there was actual femoral component loosening.The patient impact included the reported pain, a suspected disassociated insert with third body debris/wear and revision.Further impact to the patient could not be determined, although postoperative restorative therapy would be anticipated.No further medical assessment can be rendered at this time.For the insert and the tibial baseplate, a review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the femoral component, device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.For the insert and the tibial baseplate, a review of complaint history revealed a similar event for the listed devices over the previous 12 months, but no similar events for the batches based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.For the femoral component, a review of complaint history of the previous 12 months revealed a similar event for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed in possible adverse effects that wear of the polyethylene articulating surfaces of knee replacement components has been reported following total knee replacement.Higher rates of wear may be initiated by particles of cement, metal, or other debris which can cause abrasion of the articulating surfaces.Higher rates of wear may shorten the useful life of the prosthesis, and lead to early revision surgery to replace the worn prosthetic components.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include friction or joint tightness.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR ISRT XLPE LT SZ 1-2 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17358440
Report Number1020279-2023-01475
Device Sequence Number20561095
Product Code JWH
UDI-Device Identifier00885556422670
UDI-Public00885556422670
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74025621
Device Catalogue Number74025621
Device Lot Number18EM18563
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JOURNEY TIBIA BASE NP LT SZ 2 (PN: 74022222).; JRNY II CR FEM OX NP LT SZ 3 (PN:74021163).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale